Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 99, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 8, 2025, 12:09 AM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2025, 12:09 AM EDT (04:09 UTC)
- Expired
- Apr 8, 2025, 11:37 PM EDT
- In force
- 23 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Washington (WTNG1). The gauge peaked at 20.11 ft at Apr 8, 2025, 10:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
139
WGUS42 KFFC 080409
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1209 AM EDT Tue Apr 8 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Little River near Washington affecting Wilkes and Taliaferro
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC265-317-081615-
/O.NEW.KFFC.FL.W.0099.250408T0409Z-000000T0000Z/
/WTNG1.1.ER.250408T0227Z.250408T0300Z.000000T0000Z.NO/
1209 AM EDT Tue Apr 8 2025
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little River near Washington.
* WHEN...From early this morning until further notice.
* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding
occurs in the woodlands and fields along the river upstream and
downstream from the gage at Lundberg Road.
* ADDITIONAL DETAILS...
- At 11:00 PM EDT Monday the stage was 19.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:00 PM EDT Monday was 19.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 19 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$3 follow-up statements
267
WGUS82 KFFC 080940
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
540 AM EDT Tue Apr 8 2025
...The Flood Warning continues for the following rivers in Georgia...
Little River near Washington affecting Wilkes and Taliaferro
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC265-317-082145-
/O.CON.KFFC.FL.W.0099.000000T0000Z-000000T0000Z/
/WTNG1.1.ER.250408T0227Z.250408T0900Z.000000T0000Z.NO/
540 AM EDT Tue Apr 8 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little River near Washington.
* WHEN...Until further notice.
* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding
occurs in the woodlands and fields along the river upstream and
downstream from the gage at Lundberg Road.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Tuesday the stage was 19.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EDT Tuesday was 19.9 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 19 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$360
WGUS82 KFFC 081850
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
250 PM EDT Tue Apr 8 2025
...The Flood Warning continues for the following rivers in Georgia...
Little River near Washington affecting Wilkes and Taliaferro
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC265-317-090700-
/O.CON.KFFC.FL.W.0099.000000T0000Z-000000T0000Z/
/WTNG1.1.ER.250408T0227Z.250408T1445Z.000000T0000Z.NO/
250 PM EDT Tue Apr 8 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little River near Washington.
* WHEN...Until further notice.
* IMPACTS...At 19.0 feet, Flood stage is reached. Minor flooding
occurs in the woodlands and fields along the river upstream and
downstream from the gage at Lundberg Road.
* ADDITIONAL DETAILS...
- At 2:00 PM EDT Tuesday the stage was 20.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 PM EDT Tuesday was 20.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 19.0 feet.
- Flood History...This crest compares to a previous crest of
20.4 feet on 03/06/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$917
WGUS82 KFFC 090337
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1137 PM EDT Tue Apr 8 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Little River near Washington affecting Wilkes and Taliaferro
Counties.
GAC265-317-090445-
/O.CAN.KFFC.FL.W.0099.000000T0000Z-250409T0337Z/
/WTNG1.1.ER.250408T0227Z.250408T1445Z.250409T0209Z.NO/
1137 PM EDT Tue Apr 8 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Little River near Washington.
* ADDITIONAL DETAILS...
- At 11:00 PM EDT Tuesday the stage was 18.9 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
3361 8258 3358 8272
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 8:10 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 7, 8:10 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 810 PM EDT Mon Apr 7 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 256 PM EDT Mon Apr 7 2025 Severe Weather & Rainfall Today: A deep fetch of moisture from the Gulf will continue to stream northwards, resulting in widespread rainfall this afternoon and evening. Severe weather remains possible for parts of east central Georgia where a Tornado Watch is in place through 6 PM today. Within the area covered by the watch SPC Mesoscale Analysis suggest MUCAPE between 250 and 1000 J/kg, effective shear near 50 kt and 0-1 km helicity between 100 and 200 m2/s2. These factors suggest a continued low risk for brief tornadoes with any more vigorous convective cells. Forecaster confidence in the potential for additional tornado warnings in the area through this evening is moderate (40%). A Flood Watch is also out for a portion of Georgia through 8 PM this evening. Storm total rainfall so far has ranged from 4 to 6 inches near Columbus, to a broad swath of 2 to 3 inches along and north of Interstate 20. Amounts have be lighter in east central Georgia (0.75 to 1.5 inches). Additional rainfall will be possible in north and central Georgia through 11 PM this evening. The highest additional rain totals are expected with thunderstorm activity in east central Georgia. This would be over the areas that have seen the least rainfall so far, and it is where additional rainfall can be handled with minimal risk for additional flooding. For areas from Columbus to Atlanta (where the heaviest rain has occurred thus far), additional rainfall totals should be 0.40 inches or less. This should limit the flood threat. Due to these factors our confidence in additional flooding is low. That said, rain is still falling on saturated ground, and we will be continuing the Flood Watch through 8 PM out of an abundance of caution. Frost Concerns Tonight & Tuesday Morning: Northwest winds will bring CAA to the region tonight and this will combine with clearing skies to produce colder overnight low temperatures. In the mountains of far northeast Georgia sheltered areas may briefly fall into the 32 to 36 degree range between 5 AM and 9 AM. This could lead to patchy frost formation. Due to the limited coverage of these conditions we elected not to issue a Frost Advisory (10% chance of issuance on later shifts). The counties potentially impacted by these conditions include Fannin, Union and Towns. Widespread Frost & Freeze Conditions Tuesday Night: A surface high will build into the Tennessee Valley Tuesday and Tuesday night. Ahead of this feature, northwest winds will usher a colder and drier airmass into Georgia. This could set the stage for freezing or near freezing temperatures in the northern part of the state Tuesday night and Wednesday morning. A Freeze Watch has been issued to highlight where sub freezing temperatures are most likely (30 to 70% chance) along and north of Interstate 85. South of the watch area (including in the Atlanta Metro) conditions may favor frost formation Tuesday night. The caveat in the forecast right now is the winds, which may remain in the 2 to 7 mph range Tuesday night. This could limit the radiational cooling potential and hinder temperature declines. Anyone with outdoor vegetation that is sensitive to cold temperatures should monitor the forecast closely. && .LONG TERM... (Thursday through next Sunday) Issued at 256 PM EDT Mon Apr 7 2025 The outlook for hazardous weather looks fairly limited during this period. Weak southerly flow should return to the region Wednesday night, limiting the potential for sub-freezing temperatures Thursday morning. Then the next upper level trough and associated cold front will move through the region between Thursday afternoon and Friday. The passage of this system will bring with it a chance for rainfall and isolated thunderstorms. An isolated strong storm can't be ruled out Thursday night or Friday. However projections from the EPS and GEFS suggest limited moisture return and instability for storm to work with, and this should hinder the severe weather potential. Flooding is also unlikely with both the GEFS and EPS means favoring less than 0.5 inches of rain. The other noteworthy weather between Thursday and Sunday will be the cooler temperatures. After unseasonable warmth last week, persistent troughing over the Eastern U.S. will favor below average temperatures through the weekend. This should lead to a mix of high temperatures in the 60s and 70s, with the coolest conditions occurring on Saturday (6 to 10 degrees below seasonal averages). && .AVIATION... (00Z TAFS) Issued at 805 PM EDT Mon Apr 7 2025 Starting to see the lower clouds begin to lift and should continue lifting to low end VFR by 04z and then clear out by 06-08z. Expecting gusts tomorrow beginning between 14-16z and continuing through the afternoon and evening before tapering off after sunset. //ATL Confidence...00Z Update... Medium of timing for lower clouds dissipating. High on all other elements. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 61 69 43 64 / 100 100 30 0 Atlanta 60 68 45 61 / 90 80 10 0 Blairsville 54 63 36 55 / 90 50 0 0 Cartersville 56 62 40 59 / 80 50 0 0 Columbus 61 70 44 68 / 90 100 10 0 Gainesville 60 68 45 61 / 90 80 10 0 Macon 64 71 45 67 / 100 100 30 0 Rome 55 61 40 61 / 70 40 0 0 Peachtree City 58 68 42 63 / 90 90 10 0 Vidalia 69 80 50 72 / 30 100 70 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Tuesday night through Wednesday morning for GAZ001>009-011-012-019-020-030-031-041-042-052. && SHORT TERM...Albright LONG TERM....Albright AVIATION...Hernandez
Hazardous weather outlook, Apr 7, 8:17 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 817 PM EDT Mon Apr 7 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 817 PM EDT Mon Apr 7 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Frost and freeze concerns may develop across portions of north Georgia Tuesday night into Wednesday morning. A Freeze Watch has been issued for areas along and north of Interstate 85. Isolated to scattered thunderstorms will be possible across north and central Georgia on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 7, 11:57 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1157 PM EDT Mon Apr 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Tornado Flat Rock 32.55N 84.86W
04/06/2025 Muscogee GA NWS Storm Survey
NWS Storm Survey confirmed EF-1 tornado with
max winds of 90 mph. Over a 2.5 mile path
and up to 350 yards wide.
&&Local storm report, Apr 7, 11:59 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1159 PM EDT Mon Apr 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tornado 3 NW Huber 32.74N 83.58W
04/06/2025 Twiggs GA NWS Storm Survey
NWS Storm Survey confirmed EF-1 tornado with
max winds of 90 mph. Over a 7 mile path and
up to 450 yards wide.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:45 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 8, 2:37 AM EDT | River Flood Warning | FFC | Gordon | 67 hr |
| Apr 8, 2:39 AM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more | 31 hr |
| Apr 8, 2:46 AM EDT | Frost Advisory | FFC | Cobb, Coweta, Douglas, Fayette, Fulton, Harris and 4 more | 31 hr |
| Apr 8, 8:57 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 20 hr |
| Apr 8, 10:32 AM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 17 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.